Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes body chills with shivering and sweating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 621 Questions
my husband has experienced chills, shivering 2 nights ago as he goes to bed. But last night he woke up soaked in sweat. He hasn't had any other symptoms but should he see his doctor?
Posted Wed, 26 Feb 2014 in General Health
Answered by Dr. Behar Greca 47 minutes later
Brief Answer: It depends on his health condition... Detailed Answer: Hi, thank you for posting. I read your query very carefully and I understood it well. I hope I can help you. I think that your husband is affected from a respiratory virus. The immediately manifest of the symptoms is a convincing argue that it is a respiratory virus. In these cases acetominophen is used and your husband should drink a lot of fluids like juice and tea. He also needs a bed rest. If chills and fever continues for the last three days he should contact a general and family physician to find the diagnose. For any doubts ask me. Dr. Behar.
Above answer was peer-reviewed by
Follow-up: What causes body chills with shivering and sweating? 8 minutes later
would he need to see his doctor for antibiotics?
Answered by Dr. Behar Greca 11 minutes later
Brief Answer: If his health doesn't improve until tomorrow... Detailed Answer: Yes, he should contact the doctor for making a physical examination, a blood test to check leukocyte counts, urine test and if it is needed a pulmonary X-ray, only if his health condition doesn't improve for the next day. The result of the test will determine if antibiotic is needed. Antibiotic isn't necessary if it only a viral disease. Dr. Behar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor